Ask a doctor

Unevenly Injected Lips or Something Else? (photo)

Hi there. I'm 31 years old and a couple of months ago I had my lips injected with juvederm. Having waited for any swelling to go entirely down, I'm left with what I can only describe as the look of a 'fat lip/hit in the face!' My left side took the product/injections very well and I got the enhanced 'white roll' appearance. However my right side immediately dropped. So more was injected higher to counteract this. It's not worked properly though as I now have a swelling (juvederm is above my lip)

Doctor Answers (7)

Lips injections should be subtle and proportionate

+3

Dear Millabumble,

I perform a great deal of lip injections with Juvederm which I believe is the best product for lips.  The first key is to understand that our lips are never symmetric to begin with and lip injections will NEVER get lips to look more even and will never change the inherent shape of your lips.  That is because Juvederm is a very soft product and does not have shape. The second key is to have the right balance between the upper an lower lip, and with the rest of your face.  You seem to have a very lean and petite face.  The ideal ratio is for the lower lip to be 30-40% bigger than the upper lip and the projection of the lips should be the same.  The width should also be the same  Your upper lips is now fuller, wider, and projects more than the lower.  Finally, I rarely injects just the lips without injecting the region below it and around the chin.  This makes the lips more proportionate and the smile much prettier.  If you feel your lips are too full, I would only start by reducing the uppers (especially on the side of the lips).  Best of luck.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 14 reviews

It is best to be conservative with Juvederm in the lips.

+2

Hi.

I see what you mean.  This will not change on its own for months.  A small amount of hyaluronidase will help dissolve the excess Juvederm.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

Juvederm for the lips

+1

Juvederm is the preferred product to inject in the lips to help asymmetry and to give it volume. I would give it time and this will resorb and then you can decide whether you should seek another provider to help rejuvenate your lips to the volume ans shape you desire. Give it time.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 6 reviews

You might also like...

Juvederm for Lip Augmentation

+1

Thank you for the question and the photo. While it is difficult to obtain perfect symmetry with any lip augmentation procedure, there are options for correction. First, a small amount of Juvederm can be added to flatter or less full side. Alternatively, hyaluronidase (marketed as Vitrase) can be used to dissolve a small amount of the bigger or fuller side. It is important to follow up with your qualified provider, however, to ensure that there isn't any scar tissue or other reaction to the product which has caused uneven swelling.

Evan Ransom, MD
Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 39 reviews

Asymmetry following lip augmentation

+1

Hello, and sorry to hear about the issue you are experiencing. It is difficult to obtain perfect symmetry, but touch ups can be performed to make improvements if necessary. It is possible to dissolve some of the excess filler with the enzyme hyaluronidase. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

Juvederm unevenly injected?

+1

You may have started out with some slight asymmetry, which is common.

But the rest is injector technique, volume and placement. You need to follow up with your concerns to your provider or seek a second opinion.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 139 reviews

Hyaluronidase for Unevenness after Juvederm to Lips

+1

   The hyaluronidase can be used to help with unevenness after lip injections.  Once the enzyme is injected too much of the filler may be enzymatically degraded.  If that happens you can have a little more Juvederm injected. 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 204 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.